MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Low Blood Pressure/ Hypotension (1914); Hematuria (2558); Intra-Abdominal Hemorrhage (4479)
Date of Event 11/19/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, a 57 year old male with extensive tumor burden (approximately 50% of liver volume) and a history of acinar pancreatic cancer with metastasis to the liver received three overlapping histotripsy treatments to a large liver tumor involving segment 5 and a single treatment to liver segment 3, for a total planned treatment volume (ptv) of 127.34cc.Per the treating physician, the patient had prior external beam radiation therapy and y90, which overlapped with the histotripsy treatment.Two months prior, the patient had histotripsy to three tumors and tolerated the treatment well.During the third histotripsy session, the foley catheter output appeared bloody, and the patient became hypotensive.The anesthesia team intervened and initially approved continuation of the procedure; however, treatment was paused again when the urine color changed significantly.The case was aborted after the fourth treatment to segment 3.Iv fluids were started at the end of the procedure.In the recovery room, the patient experienced abdominal discomfort and pain, and iv pain medication was administered.The treating physician notified the on-call team about the case and was later informed that the patient had coded, was subsequently stabilized and admitted to the icu for observation.Subsequent imaging revealed a hemoperitoneum but no clear source of the bleeding was identified.The treating physician hypothesized that the source of the bleed could be a potential tumor rupture.Laboratory evaluation revealed an international normalized ratio of 16, which decreased to 2 by the following morning.Vasopressors were discontinued after stabilization and patient was given a transfusion.The patient coded again on (b)(6) and passed away.
 
Additional Manufacturer Narrative
No device malfunctions or other noteworthy events occurred during the case.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key23802548
Report Number3027664504-2025-00039
Device Sequence Number9297317
Product Code QGM
UDI-Device Identifier00850006962006
UDI-Public00850006962006
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Initial Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age57 YR
Patient SexMale